MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 5.4 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 5.4 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367859
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 5.4 mg blood collection tube there was foreign matter in the tube(s) biological and non-biological.The following information was provided by the initial reporter.The customer stated: "the following issue was found in tube: foreign matter in tube x1.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary bd received one samples and 4 photos for investigation.The photos and were reviewed and the indicated failure mode for additive abnormality with the incident lot was observed.Additionally, the customer sample was evaluated by visual examination and the issue of additive abnormality was observed however, the test results were within specification limits.A large droplet was in the bottom of the sample tube.The tube was sent to the chemistry lab for testing.The test result for the amount of additive in the tube is within the specification.Retention samples from bd inventory were evaluated using visual examination and the issue of additive abnormality was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER K2 EDTA (K2E) 5.4 MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key12181126
Report Number1917413-2021-00629
Device Sequence Number936865
Product Code JKA
UDI-Device Identifier50382903678599
UDI-Public50382903678599
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2022
Device Model Number367859
Device Catalogue Number367859
Device Lot Number1014100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1